Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 7:24 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 7:24 PM EDT (23:24 UTC)
- Expired
- Jul 27, 2014, 8:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 90 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:00 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS53 KJKL 272324
SVRJKL
KYC069-205-280015-
/O.NEW.KJKL.SV.W.0097.140727T2324Z-140728T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 815 PM EDT
* AT 722 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COWAN...AND
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELIZAVILLE AND NEPTON AROUND 730 PM EDT.
CRAINTOWN AND PECKS RIDGE AROUND 735 PM EDT.
POPLAR PLAINS AROUND 740 PM EDT.
GODDARD AND HILLSBORO AROUND 745 PM EDT.
PLUMMERS LANDING AND RINGOS MILLS AROUND 750 PM EDT.
MUSES MILLS AND SHARKEY AROUND 755 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FLEMINGSBURG JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3846 8386 3848 8380 3842 8352 3839 8345
3840 8340 3832 8333 3823 8330 3819 8324
3811 8328 3828 8373 3829 8373 3828 8374
3832 8386 3836 8388 3835 8391 3845 8399
3849 8394
TIME...MOT...LOC 2324Z 289DEG 38KT 3842 8392
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RICHEY1 follow-up statement
893
WWUS53 KJKL 272356
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT SUN JUL 27 2014
KYC069-205-280015-
/O.CON.KJKL.SV.W.0097.000000T0000Z-140728T0015Z/
ROWAN KY-FLEMING KY-
756 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FLEMING AND NORTHERN ROWAN COUNTIES UNTIL 815 PM EDT...
AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLUMMERS
LANDING...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTZ AND HAYS CROSSING AROUND 800 PM EDT.
TRIPLETT AND CRANSTON AROUND 805 PM EDT.
HALDEMAN AND GATES AROUND 810 PM EDT.
VALE AND ELLIOTTVILLE AROUND 815 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3836 8341 3832 8333 3822 8330 3819 8324
3819 8326 3818 8325 3811 8328 3828 8373
3829 8373 3828 8375 3830 8377 3833 8375
3839 8361
TIME...MOT...LOC 2355Z 289DEG 38KT 3831 8353
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:22 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 27, 6:22 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 622 PM EDT SUN JUL 27 2014 .UPDATE... ISSUED AT 622 PM EDT SUN JUL 27 2014 THE MOST INTENSE ACTIVITY HAS EXITED SOUTH AND SOUTHEAST OUT OF THE JKL FORECAST AREA. THERE IS STILL UNSTABLE AIR UPSTREAM TRYING TO ADVECT EASTWARD INTO THE AREA. BASED ON TRENDS...CONFIDENCE IS LOW FOR ADDITIONAL SIGNIFICANT SEVERE DEVELOPMENT THIS EVENING...BUT WOULD NOT RULE OUT THE NEED FOR ANOTHER WARNING TO BE ISSUED. AFTER COORDINATION WITH LMK AND SPC...HAVE LEFT THE TORNADO WATCH IN PLACE EARLY THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 440 PM EDT SUN JUL 27 2014 SEVERE WEATHER EVENT WAS ONGOING DURING THE AFTERNOON. MAIN THREAT HAS BEEN LARGE HAIL...WITH REPORTS UP TO SOFTBALL SIZE SO FAR. MODELS HAVE NOT HANDLED THE CONVECTIVE DEVELOPMENT WELL AT ALL TODAY. HAVE HIGHLIGHTED THE CURRENT RADAR ACTIVITY FOR HIGH POPS...BLENDING TO POPS FOR TONIGHT WHICH ARE HIGHEST IN THE SOUTHEAST...WHERE THE THREAT OF PRECIP PERSISTS THE LONGEST TONIGHT BEFORE STABILIZATION TAKES PLACE FROM NW TO SE. SEVERE WX THREAT WILL PERSIST INTO THIS EVENING...WITH STRONG INSTABILITY AND AMPLE SHEAR. THE SHEAR WILL BECOME LESS DIRECTIONAL AND MORE SPEED AS TIME GOES BY. IN ADDITION...VERY DRY AIR WILL BE PRESENT IN THE MID LEVELS. THESE FACTORS WOULD SUGGEST HAIL CONTINUING TO BE THE MOST SIGNIFICANT THREAT. HOWEVER...WITH STORMS BEING MORE SURFACE BASED LATE IN THE DAY NOW...WINDS AND EVEN TORNADOES STILL NEED TO BE CONSIDERED. THE SURFACE COLD FRONT WILL PASS SOUTHEAST OUT OF OUR AREA OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE WILL STILL BE GETTING SCOURED AWAY ON MONDAY. FORECAST SOUNDINGS WOULD STILL ALLOW FOR SOME SHOWERS TO POP UP ON MONDAY AFTERNOON AND INTO THE EVENING. THIS WOULD BE MORE PROBABLE IN THE NE PART OF THE AREA WHERE MID LEVEL TEMPS WILL BE COOLEST. MID LEVEL TEMPS MAY PREVENT ANY PRECIP IN OUR FAR SW...AND WILL LIKELY PREVENT THUNDER ELSEWHERE. ANY PRECIP WILL DIE OUT MONDAY NIGHT AS HEATING IS LOST AND THE MID LEVEL CAP STRENGTHENS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 256 PM EDT SUN JUL 27 2014 THE MODELS START OUT IN VERY GOOD AGREEMENT WITH AN UPPER LOW OVER HUDSON BAY WITH AN UPPER TROUGH EXTENDING SOUTH ACROSS WEST VIRGINIA TO FLORIDA. THERE IS AN UPPER HIGH CENTER OVER WEST TEXAS WITH AN UPPER RIDGE EXTENDING INTO ALBERTA. AT THE SURFACE...THE BACK END OF THE PREVIOUS SYSTEM WILL ALREADY BE THROUGH THE AREA. THE UPPER LOW WILL STAY QUASI STATIONARY AND WITH TIME THE UPPER TROUGH RETROGRADES A LITTLE TO THE WEST. THIS TYPE OF PATTERN IS CONDUCIVE FOR MCS DEVELOPMENT TO POSSIBLY THEN MOVE ACROSS THE AREA AS SHORT WAVES MOVE DOWN THE BACK SIDE OF THE UPPER TROUGH. WITH THIS UPPER HIGH IN PLACE...THE SEASONABLY COOL WEATHER CONTINUES FOR THE GREAT LAKES AND THE OHIO VALLEY...WHILE IT WILL BE SWELTERING AND DRY OUT WEST. THE MODELS ARE IN GOOD AGREEMENT...SO PRETTY MUCH WENT WITH THE MODEL BLEND AND THEN MADE SOME CORRECTION DUE TO ELEVATION DIFFERENCES. ON THE DAYS THUNDERSTORMS ARE FORECAST...THE STORMS WILL BE MOSTLY DURING THE AFTERNOON AND EARLY EVENING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 540 PM EDT SUN JUL 27 2014 SEVERE THUNDERSTORM EVENT WAS ONGOING AT MID AFTERNOON...MAINLY ACROSS THE SOUTHERN PORTION OF THE JKL FORECAST AREA. THROUGH EARLY EVENING...THE MOST CONCENTRATED ACTIVITY IS LIKELY TO BE IN THE SOUTH. HOWEVER...WARM AND VERY HUMID AIR IS ADVECTING TOWARD OUR NORTHERN COUNTIES FROM THE WEST TO SUPPLY FUEL FOR STORMS. ADDITIONAL ACTIVITY CAN NOT BE RULED OUT IN THE NORTH...BUT INITIATION/DEVELOPMENT IS QUESTIONABLE. WHATEVER THUNDERSTORM ACTIVITY OCCURS...IT WILL DIE OUT FROM NW TO SE DURING THE NIGHT. IFR WILL OCCUR IN STORMS...AND IT COULD ALSO OCCUR IN PATCHY VALLEY FOG TOWARD DAWN. OTHERWISE...LARGELY VFR IS FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...HAL LONG TERM...JJ AVIATION...HAL
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 457 AM EDT SUN JUL 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 457 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL AS ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY DURING THE DAY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING. JMW
In the hours before
Local storm report, Jul 27, 5:22 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WHITLEY CITY 36.72N 84.48W
07/27/2014 E1.50 INCH MCCREARY KY PUBLIC
&&
JVMLocal storm report, Jul 27, 5:28 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD MARSHES SIDING 36.74N 84.48W
07/27/2014 MCCREARY KY TRAINED SPOTTER
REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
CITY IN THE MARSHES SIDING AREA.
&&
JVMSpecial weather statement, Jul 27, 5:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 558 PM EDT SUN JUL 27 2014 KYZ088-113-115-117-118-272230- KNOTT-LESLIE-LETCHER-PERRY-HARLAN- 558 PM EDT SUN JUL 27 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT SUNDAY EVENING... SOUTH CENTRAL KNOTT... EAST CENTRAL LESLIE... LETCHER... SOUTHEASTERN PERRY AND NORTHEASTERN HARLAN. AT 558 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR HOT SPOT...OR NEAR WHITESBURG...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WHITESBURG AROUND 605 PM EDT...WRIGHT AROUND 610 PM EDT...AND PAYNE GAP AROUND 615 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Local storm report, Jul 27, 6:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
627 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL NE HISEL 37.56N 84.08W
07/27/2014 E1.00 INCH JACKSON KY TRAINED SPOTTER
1235 PM FUNNEL CLOUD FOX 37.76N 84.07W
07/27/2014 ESTILL KY EMERGENCY MNGR
1240 PM TSTM WND DMG FURNACE 37.76N 83.83W
07/27/2014 POWELL KY 911 CALL CENTER
ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT.
0135 PM HAIL 4 WSW OWINGSVILLE 38.12N 83.83W
07/27/2014 E1.25 INCH BATH KY TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL
0138 PM HAIL HIATT 37.42N 84.38W
07/27/2014 E1.50 INCH ROCKCASTLE KY EMERGENCY MNGR
0140 PM TSTM WND DMG MOUNT STERLING 38.06N 83.95W
07/27/2014 MONTGOMERY KY 911 CALL CENTER
TREE DOWN NEAR TENNY AVE.
0210 PM HAIL ORLANDO 37.37N 84.27W
07/27/2014 E1.25 INCH ROCKCASTLE KY TRAINED SPOTTER
IN THE COMMUNITY OF MAPLE GROVE ROAD
0215 PM HAIL ANNVILLE 37.32N 83.96W
07/27/2014 E0.88 INCH JACKSON KY EMERGENCY MNGR
0254 PM HAIL 5 NW MONTICELLO 36.89N 84.91W
07/27/2014 E1.75 INCH WAYNE KY 911 CALL CENTER
IN THE COMMUNITY OF EADSVILLE.
0325 PM HAIL BURNING SPRINGS 37.26N 83.80W
07/27/2014 E2.75 INCH CLAY KY PUBLIC
0328 PM HAIL MARSHES SIDING 36.74N 84.48W
07/27/2014 E1.50 INCH MCCREARY KY TRAINED SPOTTER
DAMAGE TO CARS FROM LARGE HAIL.
0329 PM HAIL 3 S WHITLEY CITY 36.68N 84.48W
07/27/2014 E1.00 INCH MCCREARY KY TRAINED SPOTTER
IN THE COMMUNITY OF REVELO
0332 PM FUNNEL CLOUD 3 S WHITLEY CITY 36.68N 84.48W
07/27/2014 MCCREARY KY EMERGENCY MNGR
0335 PM HAIL 1 E STRUNK 36.63N 84.42W
07/27/2014 E2.75 INCH MCCREARY KY EMERGENCY MNGR
IN THE COMMUNITY OF MURPHY RIDGE.
0335 PM HAIL 1 E STRUNK 36.63N 84.42W
07/27/2014 E3.00 INCH MCCREARY KY EMERGENCY MNGR
IN THE COMMUNITY OF MARSH CREEK.
0335 PM HAIL E WHITLEY CITY 36.72N 84.48W
07/27/2014 E2.00 INCH MCCREARY KY TRAINED SPOTTER
0340 PM HAIL 2 E STRUNK 36.63N 84.40W
07/27/2014 E1.00 INCH MCCREARY KY AMATEUR RADIO
0340 PM TSTM WND DMG THOUSANDSTICKS 37.19N 83.43W
07/27/2014 LESLIE KY 911 CALL CENTER
ONE TREE DOWN. POWER LINES DOWN ON RESIDENCE.
0341 PM HAIL 2 E STRUNK 36.63N 84.40W
07/27/2014 E1.75 INCH MCCREARY KY AMATEUR RADIO
0350 PM HAIL 1 SW HYDEN 37.15N 83.39W
07/27/2014 E1.00 INCH LESLIE KY FIRE DEPT/RESCUE
0354 PM TSTM WND DMG E PEABODY 37.16N 83.59W
07/27/2014 CLAY KY TRAINED SPOTTER
TREES DOWN DUE TO HIGH WINDS.
0355 PM HAIL BEAR BRANCH 37.16N 83.55W
07/27/2014 E4.25 INCH LESLIE KY 911 CALL CENTER
0400 PM HAIL E PEABODY 37.16N 83.59W
07/27/2014 E1.75 INCH CLAY KY TRAINED SPOTTER
0405 PM HAIL BEAR BRANCH 37.16N 83.55W
07/27/2014 E2.75 INCH LESLIE KY EMERGENCY MNGR
0410 PM HAIL 8 NNE MONTICELLO 36.95N 84.79W
07/27/2014 E1.00 INCH WAYNE KY PUBLIC
IN THE COMMUNITY OF CONLEY BOTTOM RESORT
0410 PM HAIL SSE ESSIE 37.06N 83.45W
07/27/2014 E1.00 INCH LESLIE KY TRAINED SPOTTER
0411 PM HAIL ROCK HOUSE 36.90N 82.94W
07/27/2014 E1.00 INCH HARLAN KY EMERGENCY MNGR
0415 PM HAIL SSE ESSIE 37.06N 83.45W
07/27/2014 E1.75 INCH LESLIE KY TRAINED SPOTTER
0418 PM TSTM WND DMG MOZELLE 37.00N 83.40W
07/27/2014 LESLIE KY 911 CALL CENTER
TREES DOWN.
0430 PM HAIL BRONSTON 36.99N 84.62W
07/27/2014 E1.00 INCH PULASKI KY PUBLIC
0435 PM HAIL 1 ENE NOLANSBURG 36.93N 83.15W
07/27/2014 E1.00 INCH HARLAN KY TRAINED SPOTTER
0440 PM HAIL S SHIELDS 36.89N 83.14W
07/27/2014 E1.00 INCH HARLAN KY TRAINED SPOTTER
0445 PM HAIL ALPINE 36.92N 84.52W
07/27/2014 E1.25 INCH PULASKI KY PUBLIC
0500 PM HAIL WHITLEY CITY 36.72N 84.48W
07/27/2014 E1.50 INCH MCCREARY KY PUBLIC
0505 PM FUNNEL CLOUD MARSHES SIDING 36.74N 84.48W
07/27/2014 MCCREARY KY TRAINED SPOTTER
REPORT OF A ROTATING FUNNEL CLOUD JUST NORTH OF WHITLEY
CITY IN THE MARSHES SIDING AREA.
&&
TBREWERSpecial weather statement, Jul 27, 7:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT SUN JUL 27 2014 KYZ044-051-052-272345- ROWAN-BATH-FLEMING- 711 PM EDT SUN JUL 27 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745 PM EDT SUNDAY EVENING... NORTH CENTRAL ROWAN... EXTREME NORTH CENTRAL BATH AND FLEMING. AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR 14 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELIZAVILLE AROUND 720 PM EDT...CRAINTOWN AROUND 725 PM EDT...FLEMINGSBURG AROUND 730 PM EDT...POPLAR PLAINS AROUND 735 PM EDT...GODDARD AROUND 740 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. RICHEY
Local storm report, Jul 27, 7:24 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD BOND 37.32N 83.99W
07/27/2014 JACKSON KY TRAINED SPOTTER
UP TO SIX INCHES OF WATER WAS OBSERVED FLOWING OVER DUNN
ROAD FOR ABOUT 30 MINUTES.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:24 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 22 min |
| Jul 27, 12:06 PM EDT | Tornado Warning | JKL | Estill, Powell | 24 min |
| Jul 27, 12:13 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell, Wolfe | 4 hr |
| Jul 27, 12:24 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Owsley, Powell, Wolfe | 51 min |
| Jul 27, 12:26 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell, Wolfe | 23 min |
| Jul 27, 12:38 PM EDT | Tornado Warning | JKL | Estill, Lee | 37 min |
| Jul 27, 12:58 PM EDT | Areal Flood Advisory | JKL | Breathitt | 4 hr |
| Jul 27, 1:03 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 4 hr |
| Jul 27, 1:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Magoffin, Owsley, Perry | 41 min |
| Jul 27, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Jul 27, 1:24 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 51 min |
| Jul 27, 1:36 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Perry | 5 hr |
| Jul 27, 1:52 PM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 4 hr |
| Jul 27, 2:02 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel | 28 min |
| Jul 27, 2:03 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 4 hr |
| Jul 27, 2:05 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 25 min |
| Jul 27, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 52 min |
| Jul 27, 2:14 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 46 min |
| Jul 27, 2:17 PM EDT | Areal Flood Advisory | JKL | Letcher | 3 hr |
| Jul 27, 2:24 PM EDT | Flash Flood Warning | JKL | Jackson, Laurel, Rockcastle | 4 hr |
| Jul 27, 2:28 PM EDT | Tornado Warning | JKL | Wayne | 32 min |
| Jul 27, 2:30 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 27, 2:37 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 38 min |
| Jul 27, 2:56 PM EDT | Tornado Warning | JKL | McCreary, Wayne | 49 min |
| Jul 27, 2:59 PM EDT | Flash Flood Warning | JKL | Wayne | 4 hr |
| Jul 27, 3:11 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Perry | 34 min |
| Jul 27, 3:26 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 31 min |
| Jul 27, 3:28 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 4 hr |
| Jul 27, 3:29 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 46 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | JKL | Clay, Leslie | 51 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 50 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 42 min |
| Jul 27, 4:05 PM EDT | Tornado Warning | JKL | Clay, Jackson | 25 min |
| Jul 27, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher | 49 min |
| Jul 27, 4:15 PM EDT | Tornado Warning | JKL | Harlan, Leslie | 45 min |
| Jul 27, 4:19 PM EDT | Flash Flood Warning | JKL | Clay | 4 hr |
| Jul 27, 4:25 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 35 min |
| Jul 27, 4:30 PM EDT | Tornado Warning | JKL | Clay, Leslie, Perry | 45 min |
| Jul 27, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 39 min |
| Jul 27, 4:52 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 38 min |
| Jul 27, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 64 min |
| Jul 27, 5:05 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jul 27, 5:10 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 35 min |
| Jul 27, 5:12 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 48 min |
| Jul 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Whitley | 41 min |
| Jul 27, 5:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Whitley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.